How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. James Your Own Question
Dr. James
Dr. James, Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 2286
Experience:  Eye Physician and Surgeon
Type Your Eye Question Here...
Dr. James is online now
A new question is answered every 9 seconds

I keep having problems with my eyelids being swollen, itchy

This answer was rated:

I keep having problems with my eyelids being swollen, itchy and red. I have changed my eye makeup a couple of times and the problem seems to return
When did this problem begin? What eyedrops are you using? Is this in one or both eyes? Do you wear contact lenses?
Customer: replied 7 years ago.

This all begin in the spring of this year. It happens on both eyes and I do not wear contacts. The eye doctor I saw about this prescribed Alaway eyedrops(OTC) some hydrocorsoine cream to put on lids and said Benadryl would probably help. I have done all these things but it doesn't seem to help it much. It will clear up and then come back, but I'm not sure why it is returning. My eyes also seem to be dry. The drops help them feel better, but doesn't do a lot to clear the red lids or help with the swelling.
It sounds like your symptoms are related to eye allergies. The treatment that you are good for that. You may try an "eye makeup" holiday for a few days to see if it is indeed the eye makeup that is irritating your eyes.

If the flares are bad, you may ask your doctor steroid drop to use briefly. This is stronger than the Alaway and can help break the cycle of irritation.

You sound like you have dry eyes as well. This could also be contributing to the repeat episodes. I recommend you use artificial tears 4-6 times day. Realize that benadryl has a tendency to dry your eyes out as well.

So to recap, try to not use eye make up for a few days. Look for other things in the environment that can trigger your eye allergies. If needed, ask for a steroid eye drop. Use artificial tears frequently.

Remember to press the green accept button. It was a pleasure helping you with your question. Feel free to ask any additional questions. Smile

Dr. James and other Eye Specialists are ready to help you

Related Eye Questions